Alert archive / West Virginia / River Flood Warnings in 2011

River Flood Warning 15, NWS Charleston, WV

April 19, 2011Harrison County, West Virginia

NWS Charleston, WV issued this river flood warning at Apr 19, 2011, 9:40 PM EDT for Harrison County, West Virginia. It took effect at Apr 20, 2011, 12:28 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 9:40 PM EDT (01:40 UTC)
In effect from
Apr 20, 2011, 12:28 AM EDT
Expired
Apr 20, 2011, 4:26 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

County Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork River near Clarksburg (CLKW2). The gauge peaked at 13.54 ft at Apr 20, 2011, 12:00 AM EDT.

actionminormoderate5101504/2004/21
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03058975, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WGUS41 KRLX 200140
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
940 PM EDT TUE APR 19 2011

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... WEST FORK RIVER...

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND [PUT TIME HERE] [AM OR PM] OR SOONER IF
CONDITIONS CHANGE.


&&

WVC033-201113-
/O.NEW.KRLX.FL.W.0015.110420T0428Z-110420T1113Z/
/CLKW2.1.ER.110420T0428Z.110420T0455Z.110420T0513Z.NO/
940 PM EDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST FORK RIVER NEAR CLARKSBURG.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM TUESDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE TO FLOOD STAGE AROUND MIDNIGHT AND CREST UNDER 14.1 FEET
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. 
* AT STAGES NEAR 14.0 FEET...WATER STARTS TO ENTER SOME HOMES, ALONG THE LOW 
  SECTIONS NEAR THE RIVER.  LIBERY AVENUE STARTS TO FLOOD.
* A CREST NEAR 14.0 FEET COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON JUNE 5 
  2008.  

$$
1 follow-up statement
507 
WGUS81 KRLX 200826
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
426 AM EDT WED APR 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...WEST FORK RIVER.
  NEAR CLARKSBURG...
 
 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON.

(OPTIONAL) GENERAL HYDROMETEOROLOGICAL SYNOPSIS


&&

WVC033-200856-
/O.CAN.KRLX.FL.W.0015.000000T0000Z-110420T1113Z/
/CLKW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
426 AM EDT WED APR 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK RIVER NEAR CLARKSBURG.
* AT 3 AM WEDNESDAY THE STAGE WAS 13.2 FEET AND IS SLOWLY RECEDING. 
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.5 FEET.
  THE RIVER WILL CONTINUE TO RECEDE TODAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 19, 9:27 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 19, 9:27 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
927 PM EDT TUE APR 19 2011

.SYNOPSIS...
WARM FRONT LIFTS NORTH THIS EVENING...BUT A COLD FRONT COMES THROUGH
WEDNESDAY. HIGH PRESSURE BUILDS IN FOR WEDNESDAY NIGHT AND THURSDAY.
ANOTHER SYSTEM WITH SHOWERS AND THUNDER FRIDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
MAIN CONCERNS ARE FOR POTENTIAL OF MORE FLOOD PROBLEMS WEDNESDAY
MORNING IN PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA...AS WELL AS POSSIBLE GUSTY WINDS WITH THUNDERSTORMS FOR
ESPECIALLY THE WESTERN HALF OF THE AREA.

FRONTAL BOUNDARY AND ATTENDING THUNDERSTORMS HAVE LIFTED NORTH OF
THE AREA...AFTER 1 TO 2 INCHES OF EARLIER RAINFALL IN THE NORTHERN
ZONES AND SOME FLOOD PROBLEMS. THOUGH WE ARE DRYING OUT THIS
EVENING...WE STILL HAVE A FINAL BATCH OF SHOWERS AND THUNDERSTORMS
YET TO COME THROUGH...THAT RUNS OUT AHEAD OF COLD FRONT EARLY
WEDNESDAY MORNING. NOT EXPECTING RAIN TO BE NEARLY AS HEAVY COMPARED
TO EARLIER TODAY...DUE TO SPEED OF ACTIVITY AND WEAKENING SUPPORT AS
IT RUNS AHEAD OF THE FRONT. HOWEVER...THE GROUND IS SO
SATURATED...SOME SPOTS WOULD ONLY NEED A HALF INCH OR SO IN AN HOUR
TO PRODUCE MORE FLOOD PROBLEMS. HAVE ELECTED TO ISSUE A NEW FLOOD
WATCH THROUGH WEDNESDAY MORNING FOR THESE AREA. ALSO...HOCKING RIVER
AND SUNDAY/MONDAY CREEKS IN SOUTHEAST OHIO...AS WELL AS WEST FORK IN
WEST VIRGINIA...ARE AROUND BANKFULL AND/OR EXPECTED TO REACH AROUND
FLOOD STAGE JUST FROM THE EARLIER RAINFALL.

SECONDARY PROBLEM IS THAT EVEN THOUGH THE THUNDERSTORM LINE WILL BE
RUNNING INCREASINGLY OUT AWAY FROM ITS SUPPORT...SOUTHWESTERLY
850MB WINDS WILL BE COOKING AT 50-65 KNOTS AS WHAT IS LEFT OF THE
LINE COMES THROUGH. ANY CONVECTION THAT LASTS LONG ENOUGH TO
PENETRATE INTO THE AREA WILL HAVE POTENTIAL FOR STRONG...PERHAPS
DAMAGING WINDS. THAT BEING SAID...AM EXPECTING THE ACTIVITY TO BE
DIMINISHING AS IT CARRIES THROUGH. SOME REDEVELOPMENT OF NEW
CONVECTION ALONG ACTUAL COLD FRONT /WHICH SIGNIFICANTLY LAGS INITIAL
LINE/ MAY OCCUR IN THE MOUNTAINS MIDDAY ONWARD...BUT BETTER THREAT
FOR STRONG WINDS WILL BE WITH THE FIRST BATCH.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL BEGIN TO MOVE IN FROM THE PLAINS WEDNESDAY
NIGHT...ALLOWING CLOUDS TO DECREASE OVERNIGHT. WITH THE HIGH
REMAINING NEAR LAKE ERIE...THURSDAY SHOULD ALSO REMAIN DRY. NEXT LOW
PRESSURE SYSTEM WILL BEGIN TO DEVELOP ACROSS THE PLAINS THURSDAY
NIGHT...SPREADING A WARM FRONT INTO THE REGION THURSDAY NIGHT. HAVE
INCREASED POPS OVERNIGHT...BUT DID NOT BRING LIKELY POPS INTO THE
FORECAST UNTIL FRIDAY WHEN THE FRONT OVERSPREADS THE ENTIRE AREA.
TEMPERATURES WILL REMAIN SLIGHTLY BELOW SEASONAL NORMS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CENTRAL PLAINS LOW PRESSURE WILL ADVANCE TO MICHIGAN BY
SATURDAY...BUT MOVE LITTLE THROUGH MONDAY. THIS WILL KEEP A COLD
FRONT EXTENDED BACK INTO SOUTHERN INDIANA AND INTO MISSOURI.
SOUTHWESTERLY FLOW ALONG THE FRONT WILL CONTINUE TO BRING IN
MOISTURE FROM THE GULF OF MEXICO. AS A RESULT...WILL KEEP POPS IN
THE FORECAST FOR MOST OF THIS PERIOD. THE FRONT SHOULD FINALLY WASH
OUT MONDAY NIGHT INTO TUESDAY...BRINGING DRY CONDITIONS TO THE
FORECAST. HIGHS SHOULD GENERALLY BE IN THE UPPER 70S WITH LOWS IN
THE 50S.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
FRONT AND ASSOCIATED THUNDERSTORMS HAS FINALLY SHIFTED NORTH OF THE
AREA AT THE BEGINNING OF TAF PERIOD. HOWEVER...BAND OF SHOWERS AND
THUNDERSTORMS AHEAD OF COLD FRONT OF SYSTEM IS SET TO MOVE WEST TO
EAST ACROSS THE AREA 08Z-16Z. ACTUAL FRONT WILL BE SLIGHTLY BEHIND
PACE OF THE RAIN...AND THUS THUNDERSTORM CHANCES WILL LINGER INTO
WEDNESDAY AFTERNOON IN THE MOUNTAINS BECAUSE NEW DEVELOPMENT THAT
COULD OCCUR IMMEDIATELY WITH THE FRONT. IN GENERAL...EXPECTING ONLY
DEGRADATION TO MVFR CONDITIONS AS THE ACTIVITY MOVES THROUGH...BUT
OF COURSE TEMPORARY IFR COULD OCCUR BRIEFLY UNDER THE HEAVIEST CELLS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: HIGH...EXCEPT MEDIUM FOR PLACEMENT OF
THUNDERSTORMS WEDNESDAY.

ALTERNATE SCENARIOS: LINE OF SHOWERS AND THUNDERSTORMS MAY DISSIPATE
A BIT AS IT RUNS OUT AHEAD OF THE FRONT WEDNESDAY MORNING...WITH
LOSS OF SUPPORT...BEFORE NEW ACTIVITY FORMS IN THE AFTERNOON MAINLY
TO THE SOUTH. SO THERE MAY BE A RELATIVE GAP OVER A PORTION OF THE
AREA.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY...TEMPORARILY NOT AVAILABLE
DUE TO MISSING DATA.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
TEMPORARILY UNAVAILABLE DUE TO MISSING DATA.

AFTER 00Z THURSDAY...
SHOWERS AND THUNDERSTORMS WITH ASSOCIATED POSSIBLE IFR FRIDAY INTO
SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM 2 AM EDT WEDNESDAY THROUGH WEDNESDAY MORNING
     FOR WVZ009>011-019-020-031-032-040.
OH...FLOOD WATCH FROM 2 AM EDT WEDNESDAY THROUGH WEDNESDAY MORNING
     FOR OHZ066-067-075-076-083>085.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...TAG
LONG TERM...TAG
AVIATION...MDP
Hazardous weather outlook, Apr 19, 6:14 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT TUE APR 19 2011

VAZ003-004-WVZ024>028-032>040-046-047-202215-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
614 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-029>031-
202215-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-
HARRISON-
614 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

RAIN AMOUNTS WILL BE MONITORED INTO WEDNESDAY. IF REPETITIVE
SHOWERS APPEAR MORE LIKELY OVER PREVIOUSLY WET COUNTIES...SHORT
FUSE FLASH FLOOD WARNINGS MAY BE POSTED.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT.
STRONG WIND GUSTS OR LARGE HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RAIN AMOUNTS WILL BE MONITORED INTO WEDNESDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 19, 3:57 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLOOD            FLEMINGTON              39.27N  80.13W
04/19/2011                   TAYLOR             WV   BROADCAST MEDIA

            TWO VEHICLES STRANDED IN WATER... WATER RESCUE IN
            PROGRESS

&&

EVENT NUMBER RLX1100006

ASMITH
Local storm report, Apr 19, 3:58 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLOOD            WEBSTER                 39.30N  80.05W
04/19/2011                   TAYLOR             WV   EMERGENCY MNGR

            CREEKS OUT OF BANKS IN WEBSTER

&&

EVENT NUMBER RLX1100009

ASMITH
Local storm report, Apr 19, 4:21 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     WATERTOWN               39.47N  81.63W
04/19/2011                   WASHINGTON         OH   911 CALL CENTER

            TREE DOWN IN WATERTOWN

&&

EVENT NUMBER RLX1100010

ASMITH
Local storm report, Apr 19, 4:22 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
422 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     WHIPPLE                 39.52N  81.41W
04/19/2011                   WASHINGTON         OH   911 CALL CENTER

            TREE DOWN IN WHIPPLE AREA

&&

EVENT NUMBER RLX1100011

ASMITH
Local storm report, Apr 19, 4:39 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             STOCKPORT               39.55N  81.79W
04/19/2011  E0.75 INCH       MORGAN             OH   LAW ENFORCEMENT

&&

EVENT NUMBER RLX1100012

ASMITH
Local storm report, Apr 19, 7:30 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
730 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     TSTM WND GST     3 SE FRENCH CREEK       38.86N  80.26W
04/19/2011  M61 MPH          UPSHUR             WV   TRAINED SPOTTER

0858 AM     HAIL             3 SE FRENCH CREEK       38.86N  80.26W
04/19/2011  M0.88 INCH       UPSHUR             WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100460
EVENT NUMBER RLX1100461

JMV

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:59 PM EDTFlood WatchRLXBarbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor and 2 more15 hr
Apr 20, 3:11 AM EDTSevere Thunderstorm WarningRLXJackson, Mason64 min
Apr 20, 3:58 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne32 min
Apr 20, 4:15 AM EDTSpecial Weather StatementRLXWood30 min
Apr 20, 5:25 AM EDTSpecial Weather StatementRLXLogan, McDowell, Wyoming50 min

Nearby

River Flood Warnings in West Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.